U.S. doctors online nowAsk doctors free
Canada
A 68-year-old female asked:

I was on crestor (rosuvastatin) for about 2 years before my md stopped it due to higher creatinine levels . i am also hypothyroid and my chol. is high now. advice?

2 doctor answers5 doctors weighed in
Dr. Jack Rubin
Nephrology and Dialysis 49 years experience
Hyperlipidemia: You should speak to your doctor. Crestor (rosuvastatin) needs to be given in a reduced dose, 5 mg, in patients with chronic kidney disease. Ask your doctor if you can resume it at this reduced level. If not, you can be switched to another statin to lower your cholesterol. You should also have your thyroid function checked, if it is low, putting you on thyroid replacement therapy may be of some help.
Dr. Kathryn Peper
38 years experience
Underactive thyroid: If your thyroid disease is not well controlled, your cholesterol can be elevated. You should follow up with your doctor and have your thyroid function checked and your medication adjusted. When your thyroid function is normal, recheck your cholesterol and treat if still elevated.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.